Alert archive / New Jersey / Small Craft Advisories in 2009

Small Craft Advisory 6, NWS Philadelphia/Mount Holly

January 12, 2009

NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 12, 2009, 3:15 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2009, 3:15 AM EST (08:15 UTC)
Expired
Jan 12, 2009, 9:00 AM EST
In force
6 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WHUS71 KPHI 120815
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 AM EST MON JAN 12 2009

ANZ431-453>455-121400-
/O.NEW.KPHI.SC.Y.0006.090112T0815Z-090112T1400Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
315 AM EST MON JAN 12 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. 

NORTH TO NORTHWEST WINDS ARE GUSTING TO AROUND 25 KNOTS ALONG THE
LOWER DELAWARE BAY AND SOUTHERN COASTAL WATERS THIS MORNING. THESE
WINDS ARE EXPECTED TO PERSIST OVER THE NEXT SEVERAL HOURS. AS HIGH
PRESSURE BUILDS IN TO THE REGION, THE GRADIENT WILL RELAX AND
WINDS SHOULD DISSIPATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
874 
WHUS71 KPHI 121351
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
851 AM EST MON JAN 12 2009

ANZ431-453>455-121500-
/O.EXP.KPHI.SC.Y.0006.000000T0000Z-090112T1400Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
851 AM EST MON JAN 12 2009

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING. 

NORTHWESTERLY WINDS WILL GUST TO ABOUT 20 KNOTS THROUGH AROUND
MIDDAY, HOWEVER A DIMINISHING TREND IS GRADUALLY EXPECTED AS HIGH
PRESSURE BUILDS IN. AS A RESULT, THE SMALL CRAFT ADVISORY WILL BE
ALLOWED TO EXPIRE AT 9 AM.

$$

GORSE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 8:20 PM EST, 6 hours 55 minutes earlier.

Area forecast discussion, Jan 11, 8:20 PM EST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
820 PM EST SUN JAN 11 2009

.SYNOPSIS...
HIGH PRESSURE MOVES IN MONDAY, BEFORE LOW PRESSURE MOVES TO OUR
NORTH TUESDAY, DRAGGING A COLD FRONT THROUGH THE AREA. HIGH
PRESSURE WILL BRIEFLY BUILD IN EARLY WEDNESDAY, BEFORE A FAST MOVING
CLIPPER SYSTEM AFFECTS THE AREA ON THURSDAY. ARCTIC HIGH PRESSURE
THEN BUILDS IN FOR THE END OF THE WEEK INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE LOW PRESSURE SYSTEM THAT AFFECTED OUR AREA LAST NIGHT WILL
CONTINUE TO MOVE INTO THE CANADIAN MARITIMES TONIGHT. BEHIND THIS
SYSTEM, HIGH PRESSURE WILL BE BUILDING INTO THE REGION STARTING
TONIGHT. THE WEATHER WILL REMAIN DRY TONIGHT, BUT WE WILL LIKELY
HOLD ON TO THE CLOUDS AS A SHORT WAVE MOVES THROUGH. THERE WILL
NOT BE ENOUGH MOISTURE AS THIS DISTURBANCE CROSSES, SO WE WILL NOT
INCLUDE ANY PRECIPITATION. THE ONLY THING THAT MIGHT HAPPEN IS
SOME LIGHT FLURRIES, BUT THE CHANCE IS SMALL ENOUGH NOT TO INCLUDE
AT THIS TIME. ONLY CHANGE MADE WITH THIS UPDATE WAS TO LOWER MINIMUM
TEMPERATURES OVER THE HIGHER TERRAIN AS THEY ARE OUTPACING THE
CURRENT FORECAST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
HIGH PRESSURE WILL CONTROL THE WEATHER FOR MONDAY INTO THE EARLY
PART OF MONDAY NIGHT. THIS WILL HELP KEEP THE WEATHER DRY WITH NO
PRECIPITATION EXPECTED THROUGH MONDAY EVENING. WE INTRODUCE A SLIGHT
CHANCE OF SHOWERS LATE MONDAY NIGHT AHEAD OF THE NEXT SYSTEM AS A
WARM FRONT MAY CROSS THE AREA OVERNIGHT, LEADING TO SOME LIGHT WAA
PRECIPITATION. THE PARENT LOW PRESSURE OF THE NEXT SYSTEM WILL
MOVE THROUGH THE GREAT LAKES ON TUESDAY, BRINGING A COLD FRONT
THROUGH OUR AREA. MEANWHILE, INDICATIONS ARE THAT A COASTAL LOW
WILL BE DEVELOPING OFF THE SOUTHEAST COAST AT THE SAME TIME. THESE
TWO LOW PRESSURE SYSTEMS ARE FORECAST TO MERGE, BUT NOT UNTIL
AFTER THE COLD FRONT MOVES THROUGH OUR AREA. THIS WILL LIKELY
LIMIT THE AMOUNT OF PRECIPITATION WE GET FOR OUR AREA, AND COULD
HAVE AN IMPACT ON WHAT TYPE OF PRECIPITATION WE SEE. IF ENOUGH
WARM AIR MOVES IN, SOME OF THE AREA MAY CHANGE OVER, OR MIX WITH
RAIN. RIGHT NOW, IT DOES NOT LOOK LIKE A REAL STRONG SURGE OF WARM
AIR ALOFT WILL OCCUR, WHICH WILL HELP MAKE THE PRECIP REMAIN ALL
SNOW, OR CHANGE TO/MIX WITH RAIN WHERE THE SURFACE TEMPERATURES
ARE WARM ENOUGH. AS THESE SYSTEMS MERGE TUESDAY NIGHT, THEY WILL
QUICKLY MOVE INTO EASTERN CANADA. THEREFORE, PRECIP CHANCES WILL
DIMINISH OVERNIGHT TUESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL BRIEFLY BUILD IN FOR WEDNESDAY, PROVIDING A
SHORT PERIOD OF NO PRECIPITATION FOR THE CWA. THEN LATE WEDNESDAY
INTO EARLY THURSDAY, A CLIPPER SYSTEM IS FORECAST TO CROSS OUR
AREA. THE AIR WITH THIS SYSTEM IS VERY COLD AS IT WILL ORIGINATE
FROM THE ALBERTA, CANADA REGION. THERE IS NOT A SIGNIFICANT AMOUNT
OF MOISTURE WITH THIS SYSTEM, BUT THERE IS STILL ENOUGH FORECAST
AT THIS TIME FOR US TO INCLUDE A CHANCE OF SNOW FOR THE ENTIRE
AREA. JUST HOW MUCH MOISTURE ACCOMPANIES THIS SYSTEM WILL
DETERMINE HOW MUCH SNOW WE GET. WE WILL GET A BETTER FEEL FOR
AMOUNTS AS WE MOVE THROUGH THE WEEK AND GET CLOSER TO THE SYSTEM.
AFTER THIS CLIPPER MOVES THROUGH, VERY COLD ARCTIC AIR, POSSIBLY THE
COLDEST OF THE SEASON, WILL FILTER INTO OUR REGION FROM THE
NORTHWEST FOR THE WEEKEND. WITH ANY WIND ACROSS THE AREA, WIND
CHILL VALUES WILL BE QUITE LOW, SO THE TIME TO PREPARE FOR THIS
BITTER COLD IS NOW. TEMPERATURES THROUGHOUT THE EXTENDED ARE
EXPECTED TO BE SEVERAL DEGREES BELOW NORMAL, WITH FRIDAY AND
SATURDAY BEING THE COLDEST, POSSIBLY BEING 10 TO 15 DEGREES BELOW
NORMAL. IN THE FAR EXTENDED, THE ECMWF IS HINTING AT ANOTHER
SYSTEM FOR SUNDAY. THIS ONE IS FORECAST TO ORIGINATE FROM THE
MANITOBA, CANADA REGION, LEADING TO A MANITOBA MAULER. HOWEVER,
THE GFS AT THE SAME SHOWS A 1040 HIGH IN THE SAME AREA. SO WE WILL
SEE WHICH IS CORRECT AS TIME GOES ON.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LATEST SATELLITE IMAGERY SHOWS SOME LOW CLOUDS LINGERING OVER THE
REGION.  MOST TAF SITES ARE HOVERING WITHIN A FEW HUNDRED FEET OF
3000 FT AND THERE WILL BE AREAS THAT ARE MVFR, SOME VFR AND SOME
FLUCTUATION BETWEEN THE TWO.  BY DAYBREAK OR SHORTLY THEREAFTER,
CLOUDS SHOULD THIN OUT AND THEN VFR IS EXPECTED THROUGH THE ENTIRE
TAF PERIOD.  WINDS HAVE DIMINISHED AND SHUD REMAIN BLO 10 KT TONIGHT
FROM THE NW, BEFORE INCREASING AGAIN TOMORROW AFTER DAYBREAK.  THE
WIND WILL BECOME LIGHT AND VARIABLE OR CALM MONDAY NIGHT, AS HIGH
PRESSURE DOMINATES THE REGION.

OUTLOOK...
VFR CONDITIONS ARE EXPECTED THROUGH EARLY TUESDAY AS HIGH PRESSURE
DOMINATES OUT WEATHER. A LOW PRESSURE SYSTEM APPROACHING FROM THE
WEST TUESDAY MAY BRING THE CHANCE FOR LOWER CEILINGS AND
VISIBILITIES TUESDAY AFTERNOON/EVENING.

&&

.MARINE...
SMALL CRAFT ADVISORIES HAVE BEEN DISCONTINUED. AROUND DAYBREAK
MONDAY, WINDS MAY INCREASE ACROSS THE SOUTHERN WATERS AS A LOW
PRESSURE SYSTEM TRACK WELL OFF THE COAST. IT DOESN'T LOOK LIKE SCA
WINDS WILL DEVELOP WITH THIS FEATURE, BUT IT BEARS WATCHING.

LOW PRESSURE WILL TRACK ACROSS THE GREAT LAKES TUE AND ANOTHER LOW
WILL PASS TO THE EAST. ONCE THESE FEATURES PASS, GALES COULD DEVELOP
IN A STRONG NW FLOW OVER THE WATERS TUE NIGHT AND LAST INTO WED.
ALSO, IF THESE GALES DEVELOP, A CHANCE FOR BLOWOUT TIDES WILL EXIST.
WE WILL FOLLOW THE POTENTIAL FOR THIS OVER THE NEXT COUPLE OF DAYS.

&&

.CLIMATE...
RECENT COLDEST WINTER WEATHER AROUND THE LOCAL PHILADELPHIA AREA.

PHILADELPHIA INTERNATIONAL AIRPORT-
LOWEST TEMPERATURE SO FAR THIS WINTER 15 DEGREES ON DECEMBER 22ND.
LOWEST TEMPERATURE LAST WINTER WAS 11 DEGREES ON FEBRUARY 11TH.
LAST SINGLE NUMBER LOW WAS 9 DEGREES ON JANUARY 29, 2005. THERE
WAS A LOW OF 3 DEGREES ON JANUARY 24 2005. LAST BELOW ZERO LOW
TEMPERATURE WAS 5 BELOW ON JANUARY 19, 1994.

LEHIGH VALLEY INTERNATIONAL AIRPORT-
LOWEST TEMPERATURE SO FAR THIS WINTER 9 DEGREES ON DECEMBER 22ND.
LOWEST TEMPERATURE LAST WINTER WAS 8 DEGREES ON FEBRUARY 11TH.
LAST BELOW ZERO LOW TEMPERATURE WAS 2 BELOW ON DECEMBER 14, 2005

ATLANTIC CITY INTERNATIONAL AIRPORT-
LOWEST TEMPERATURE SO FAR THIS WINTER 14 DEGREES ON JAN 1ST AND 2ND.
LOWEST TEMPERATURE LAST WINTER WAS 10 DEGREES ON JANUARY 3RD AND
4TH. LAST SINGLE NUMBER LOW WAS 4 DEGREES ON MARCH 8, 2007. LAST
BELOW ZERO LOW TEMPERATURE WAS 3 BELOW ON FEBRUARY 6, 1996. THE
LOW WAS 8 DEGREES BELOW ZERO ON FEBRUARY 5, 1996.

NEW CASTLE COUNTY AIRPORT-
LOWEST TEMPERATURE SO FAR THIS WINTER 14 DEGREES ON DECEMBER 23RD.
LOWEST TEMPERATURE LAST WINTER WAS 12 DEGREES ON FEBRUARY 11TH.
LAST SINGLE NUMBER LOW WAS 9 DEGREES ON FEBRUARY 6, 2007
THERE WAS A LOW OF 1 DEGREE ABOVE ZERO ON JANUARY 28, 2005.
LAST BELOW ZERO LOW TEMPERATURE WAS 5 BELOW ON JANUARY 19, 1994.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...ROBERTSON/GIGI
SHORT TERM...ROBERTSON
LONG TERM...ROBERTSON
AVIATION...O'HARA/NIERENBERG
MARINE...O'HARA
CLIMATE...GIGI
Hazardous weather outlook, Jan 11, 5:49 PM EST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 PM EST SUN JAN 11 2009

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-122300-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
549 PM EST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-122300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
549 PM EST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in New Jersey, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.